Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Complex algebraic geometry and calculation of multiplicities for induced representations of nilpotent Lie groups


Authors: L. Corwin and F. P. Greenleaf
Journal: Trans. Amer. Math. Soc. 305 (1988), 601-622
MSC: Primary 22E27; Secondary 22E45
MathSciNet review: 924771
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a connected, simply connected nilpotent Lie group, $ H$ a Lie subgroup, and $ \sigma $ an irreducible unitary representation of $ H$. In a previous paper, the authors and G. Grelaud gave an explicit direct integral decomposition (with multiplicities) of $ \operatorname{Ind} (H \uparrow G,\,\sigma )$. One consequence of that work was that the multiplicity function was either a.e. infinite or a.e. bounded. In this paper, it is proved that if the multiplicity function is bounded, its parity is a.e. constant. The proof is algebraic-geometric in nature and amounts to an extension of the familiar fact that for almost all polynomials over $ R$ of fixed degree, the parity of the number of roots is a.e. constant. One consequence of the methods is that if $ G$ is a complex nilpotent Lie group and $ H$ a complex Lie subgroup, then the multiplicity is a.e. constant.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E27, 22E45

Retrieve articles in all journals with MSC: 22E27, 22E45


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1988-0924771-X
PII: S 0002-9947(1988)0924771-X
Article copyright: © Copyright 1988 American Mathematical Society